Alert archive / Michigan / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 123, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Nov 4, 2003, 10:55 PM EST for Livingston County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2003, 10:55 PM EST (03:55 UTC)
- Expired
- Nov 4, 2003, 11:30 PM EST
- In force
- 35 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Livingston County, MI
The radar
The Detroit radar (KDTX), 38 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 2:02 PM EST, 8 hours 53 minutes earlier.
Area forecast discussion, Nov 4, 2:02 PM EST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 205 PM EST TUE NOV 4 2003 .DISCUSSION... IT HAS TAKEN SOME TIME...BUT WARM FRONT IS FINALLY LIFTING NORTH THRU CWA...WITH 70+ TEMPS EDGING INTO METRO AREA EARLY THIS AFTERNOON. THIS TREND WILL CONTINUE THIS AFTN WITH ONLY NORTHWESTERNMOST CWA REMAINING STUCK IN THE MUCK. OTHER THAN SHRAS FROM SAGINAW VALLEY INTO THUMB... BULK OF CWA WILL REMAIN DRY UNTIL THIS EVENING AS INITIAL CONVECTION TO THE WEST AND SOUTHWEST WORKS FURTHER EAST INTO CWA. ONLY FAR SE PART OF AREA WILL REMAIN DRY UNTIL AFTER MIDNIGHT AS COLD FRONT PUSHES PRECIP THRU AREA. CURRENT FCST IN GOOD SHAPE & ONLY ANTICIPATE SMALL WORDING CHANGES...ALTHO WILL UP POPS TO 80 THROUGHOUT CWA OVERNIGHT. ISOLATED THUNDERSTORM...AMIDST THE RAIN...STILL A GOOD BET GIVEN SOME INSTABILITY AND JET SUPPORT. IN FACT...THERE HAS ALREADY BEEN INTERMITTENT LIGHTNING STRIKES IN INITIAL LINE THIS MORNING/AFTERNOON OUT WEST. REST OF FCST...THROUGH SATURDAY OR SO...STILL REMAINS PRETTY MUCH THE SAME...AND ONLY ADJUSTED TEMPS A FEW DEGREES...MAINLY DOWNWARD WITH COLD AIR STEADILY FILTERING IN WED/THU AND SURGING IN ON FRI/FRI NGT STILL. MODELS ARE ABOUT A FEW DEGREES C MILDER...BUT STILL COLD...AND 1035-1040MB HIGH IS STILL PROGGED NEAR CWA BY 12Z SATURDAY. BIGGEST CHANGE TO THIS PERIOD OF FCST...WITH THIS IN MIND...WAS TO LOWER FNT TO BAX AND POINTS BETWEEN TO NEAR 20. OTHERWISE...22-25F FOR REST OF AREA. WILL KEEP SOME MENTION OF -SHSN IN FCST WITH ADVENT OF THIS COLDER AIR...ALTHO DO NOT EXPECT ANYTHING MORE THAN FLURRIES OR SCT -SNSH...MAINLY FRI/FRI NIGHT. AS THE UPPER TROF BRINGING THIS COLD SHOT LIFTS INTO THE CANADIAN MARITIMES AND THE CANADIAN HIGH PRESSURE IT USHERS IN HEADS EAST... FCST BECOMES VERY DIFFICULT TO TIME AS A MORE OR LESS ACTIVE ZONAL FLOW SETS UP. IN GENERAL...IT APPEARS A MODERATION BACK TO NEAR NORMAL TEMPS AND A RELATIVELY UNSETTLED PERIOD WILL SET UP LATE IN THE WEEKEND INTO NEXT WEEK. THIS THANKS TO NUMEROUS WAVES MOVING ALONG NORTHERN STORM TRACK NEAR CONUS/CANADIAN BORDER. TIMING AND STRENGTH THESE SYSTEMS WILL DRIVE THE LAST 3 DAYS OF FCST...AND AS WOULD BE EXPECTED...MODELS ARE HAVING A GREAT DEAL OF TROUBLE WITH THE DETAILS. WILL KEEP SHRA CHCS SUN/MON AND EXTEND THEM INTO TUE. WILL ALSO UP TEMPS A BIT SUN-TUE BASED ON SOME TREND TOWARD LESS AMPLIED WAVES FROM 06Z AND 12Z GFS. HWVR...WON/T CHANGE THINGS TOO MUCH AS IT SEEMS EQUALLY LIKELY THAT TRENDS WILL FLIP BACK TO MORE AMPLITUDE. UNFORTUNATELY...MIDDLE OF THE ROAD SEEMS THE BEST WAY TO GO AT .MARINE... CURRENT GALES ON NORTHERN LAKE HURON WILL STEADILY COME DOWN LATE THIS AFTN INTO THE EVENING AS WARM FRONT LIFTS NORTH...AND EAST WINDS EASE. NEXT SHOT AT GALES TO COME ON THU NIGHT INTO FRI AS AFOREMENTED SURGE OF COLD AIR SWINGS THROUGH THE AREA...BRINGING INCREASING INSTABILITY OVER LAKES...AND A TIGHTENING GRADIENT. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. && GURNEY EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, Nov 4, 9:15 PM EST, 1 hour 40 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 915 PM EST TUE NOV 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF SOUTHEAST MICHIGAN OVERNIGHT. THE THUNDERSTORMS WILL MOVE INTO THE SAGINAW AND GENESEE VALLEY AFTER 10 PM...AND INTO THE METRO DETROIT AREA AFTER MIDNIGHT. THUNDERSTORMS WILL END ACROSS THE SAGINAW VALLEY BY 4 AM. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH AND ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING THROUGH THE GREAT LAKES REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE POSSIBLE ON LAKE HURON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && YOU CAN OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) GSS
Nearby
Severe Thunderstorm Warnings in Michigan, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.